Alert archive / South Dakota / Red Flag Warnings in 2007
Red Flag Warning 6, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Nov 13, 2007, 4:23 AM CST. It took effect at Nov 13, 2007, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2007, 4:23 AM CST (10:23 UTC)
- In effect from
- Nov 13, 2007, 1:00 PM CST
- Expired
- Nov 13, 2007, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KABR 131023 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 423 AM CST TUE NOV 13 2007 ...EXTREME FIRE DANGER WILL EXIST ACROSS THE ENTIRE FORECAST AREA TODAY...BUT RED FLAG WARNING CRITERIA WILL BE MET ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA... .FINE FUELS ARE PRIMED FOR EXPLOSIVE FIRE BEHAVIOR ACROSS THE ENTIRE FORECAST AREA. ADD TO THAT RH VALUES AT OR BELOW 35 PERCENT CWA-WIDE /LESS THAN 25 PERCENT RH IN FIRE WX ZONES 267...268...269 AND 270/ DURING PEAK HEATING THIS AFTERNOON WHEN WINDS ARE INCREASING FROM THE WEST-NORTHWEST...AND THE FIRE DANGER INDEX WILL BE PEGGED TO EXTREME ACROSS THE ENTIRE CWA THIS AFTERNOON. SOUTH-SOUTHWESTERLY SURFACE WINDS IN THE BREEZY TO WINDY CATEGORY THIS MORNING WILL SUBSIDE BY MID DAY TO AROUND 10 TO 20 MPH...UNTIL THE COLD FRONT BLASTS THROUGH THE FORECAST AREA. BEHIND THE FRONT...WINDS WILL SWITCH AROUND TO THE WEST-NORTHWEST AND BECOME BREEZY TO WINDY AGAIN BY MID-AFTERNOON...PARTICULARLY ACROSS FIRE WEATHER ZONES 267...268...269 AND 270...WHERE RH VALUES WILL DROP TO OR BELOW 25 PERCENT. RED FLAG WARNING CRITERIA SHOULD BE MET THIS AFTERNOON ACROSS THOSE FOUR FIRE WX ZONES. THEREFORE...A RED FLAG WARNING IS IN EFFECT FOR THOSE FOUR FIRE WX ZONES THIS AFTERNOON BETWEEN 1 PM CST AND 6 PM CST.. SDZ267>270-131830- /O.NEW.KABR.FW.W.0006.071113T1900Z-071114T0000Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 423 AM CST TUE NOV 13 2007 /323 AM MST TUE NOV 13 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CST /NOON MST/ TO 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CST /NOON MST/ TO 6 PM CST /5 PM MST/ THIS AFTERNOON. WINDS WILL SWITCH AROUND TO THE WEST-NORTHWEST AND BECOME BREEZY TO WINDY AGAIN BY MID-AFTERNOON...PARTICULARLY ACROSS FIRE WEATHER ZONES 267...268...269 AND 270...WHERE RH VALUES WILL DROP TO OR BELOW 25 PERCENT AND DRY FINE FUELS WILL BE CAPABLE OF PROMOTING EXPLOSIVE FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ DORN
2 follow-up statements
000 WWUS83 KABR 131740 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1140 AM CST TUE NOV 13 2007 ...EXTREME FIRE DANGER CONDITIONS WILL EXIST ACROSS THE ENTIRE FORECAST AREA TODAY...WITH RED FLAG WARNING CRITERIA ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA THIS AFTERNOON... DRY CONDITIONS EXIST ACROSS THE ENTIRE FORECAST AREA TODAY AS A COLD FRONT PASSES THROUGH THE REGION. RH VALUES HAVE ALREADY BEGUN TO DROP RAPIDLY AND WILL REMAIN AT OR BELOW 35 PERCENT ACROSS NORTHEAST SOUTH DAKOTA AND LESS THAN 25 PERCENT IN FIRE WX ZONES 267...268...269 AND 270 DURING THIS AFTERNOON. GUSTY NORTHWEST WINDS BEHIND THE COLD FRONT HAVE BEGUN TO EXCEED 35MPH AND WILL REMAIN HIGH THROUGH THE AFTERNOON AS WELL. THIS ENVIRONMENT ALONG WITH EXCEPTIONALLY DRY FUELS WILL MEET RED FLAG WARNING CRITERIA THIS AFTERNOON IN FIRE WX ZONES 267...268...269 AND 270 THEREFORE...A RED FLAG WARNING WILL REMAIN IN EFFECT FOR THOSE FOUR FIRE WX ZONES THIS AFTERNOON BETWEEN 1 PM CST AND 6 PM CST. SDZ267>270-140000- /O.CON.KABR.FW.W.0006.071113T1900Z-071114T0000Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 1140 AM CST TUE NOV 13 2007 /1040 AM MST TUE NOV 13 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. GUSTY WINDS HAVE SWITCHED TO THE WEST-NORTHWEST ACROSS FIRE WEATHER ZONES 267...268...269 AND 270. RH VALUES WILL CONTINUE TO DROP TO OR BELOW 25 PERCENT WHILE DRY FINE FUELS REMAIN CAPABLE OF PROMOTING EXPLOSIVE FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ CONNELLY
000 WWUS83 KABR 140004 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 604 PM CST TUE NOV 13 2007 SDZ267>270-140115- /O.EXP.KABR.FW.W.0006.000000T0000Z-071114T0000Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 604 PM CST TUE NOV 13 2007 /504 PM MST TUE NOV 13 2007/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ PARKIN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Nov 13, 3:49 AM CST, 34 minutes earlier.
Area forecast discussion, Nov 13, 3:49 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
349 AM CST TUE NOV 13 2007
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
MAIN FORECAST CHALLENGES ARE WIND SPEEDS TODAY THROUGH WEDNESDAY
AFTERNOON...AND EXTREME FIRE DANGER/RED FLAG WARNING CONDITIONS
THIS AFTERNOON.
CURRENTLY...PRESSURE FALLS AND RETURN FLOW ARE EVIDENT ACROSS THE
FORECAST AREA. AN OVERCAST DECK OF CIRRUS CLOUDS CONTINUES
OVERHEAD AS WELL. OUT AHEAD OF A STRONG SURFACE COLD FRONT IN
CENTRAL MONTANA /AS SEEN IN THE SURFACE PRESSURE
FIELD/...SOUTHWESTERLY SURFACE WINDS ARE WARMING TEMPERATURES UP
ACROSS THE WESTERN DAKOTAS INCLUDING THE WESTERN MOST TWO TIERS OF
COUNTIES IN THIS FORECAST AREA.
DESPITE EXPECTED MID AND CLOUD COVER AROUND TODAY...THE WARMTH OF
THE AIRMASS IN PLACE COMBINED WITH A WELL MIXED BOUNDARY LAYER
SHOULD SUPPORT HIGH TEMPERATURES MUCH ABOVE NORMAL THIS AFTERNOON.
THE COLD FRONT IS FORECAST TO SWEEP THROUGH THE FORECAST AREA
BETWEEN 9 AM CST AND 3 PM CST. HOWEVER...AS MENTIONED BY THE
PREVIOUS SHIFT...THE STRONG ADVISORY CRITERIA STRENGTH WINDS LOOK
TO HOLD OFF UNTIL AFTER 6 PM CST THIS EVENING...WHEN THEY WILL
GRADUALLY BUILD UP IN INCREASING CAA AND PRESSURE RISES INTO THE
WIND ADVISORY CRITERIA RANGE /SUSTAINED 30 MPH OR 45 MPH GUSTS/.
FOR TONIGHT THROUGH WEDNESDAY...THE BEST SUBSIDENCE AND TIGHT
PRESSURE GRADIENT/PRESSURE RISES STILL SHOW UP IN THIS
TIME FRAME...SO HAVE GONE WITH A WIND ADVISORY FROM 6PM CST TUESDAY
TO 6 PM CST WEDNESDAY. THE 00Z GFS WAS ALSO ADVERTISING SOME CAA
STRATO-CU SWEEPING SOUTH-SOUTHEASTWARD THROUGH THE EASTERN HALF OF
THE FORECAST AREA ON WEDNESDAY...SO THE SKY COVER GRIDS WERE
ADJUSTED UP SOME ACROSS THE EASTERN ZONES TO ACCOUNT FOR THE
POSSIBLE CAA LOW CLOUDS.
.LONG TERM...THURSDAY THROUGH MONDAY
THE MODELS AND ENSEMBLES SHOW GOOD AGREEMENT EARLY ON IN THE
PERIOD WITH SOME DISAGREEMENT LATE. TO BEGIN THE PERIOD...THE
UPPER FLOW SHOWS AN UPPER RIDGE ACROSS THE WESTERN US WITH AN
UPPER TROUGH ACROSS THE EASTERN US. THE FLOW ACROSS THE US BECOMES
ZONAL AS THE UPPER TROUGH/LOW IN THE EAST INTENSIFIES AND LIFTS
OUT AND THE WESTERN US RIDGE MOVES INTO THE CENTRAL PART OF THE US
AND FLATTENS OUT. AT THE SURFACE...HIGH PRESSURE RIDGING OVER THE
REGION BUILDS EAST WITH A WARM FRONT RETURNING THURSDAY AFTERNOON
AND NIGHT. THURSDAY WILL CONTINUE TO BE COOL WITH MOSTLY SUNNY
SKIES ALONG WITH WINDS BECOMING SOUTH. THURSDAY NIGHTS
TEMPERATURES SHOULD ONLY FALL INTO THE 20S WITH GOOD SOUTH WINDS
ALONG WITH SOME MID AND HIGH CLOUDS. MAY HAVE TO INCREASE
THURSDAYS HIGHS EVEN MORE WITH THE MUCH WARMER 85H TEMPERATURES
ALONG WITH SOUTH WINDS. FOR THURSDAY NIGHT THROUGH SUNDAY...FAST
PACIFIC FLOW WILL CONTINUE ACROSS THE REGION WITH WEAK SHORT WAVES
MOVING OVER THE AREA. THUS...TEMPERATURES WILL LIKELY REMAIN ABOVE
NORMAL THROUGH THIS TIME WITH ABUNDANT MID AND HIGH CLOUDS MOVING
OVER THE REGION FROM THE PACIFIC. THERE ARE INDICATIONS BY THE
MODELS AND ENSEMBLES THAT A SIGNIFICANT UPPER TROUGH COULD DEVELOP
IN THE REGION IN THE MONDAY AND MONDAY NIGHT TIME FRAME BRINGING A
GOOD CHANCE OF PRECIPITATION TO THE AREA.
&&
.AVIATION...
THE MOST SIGNIFICANT INFLUENCE FROM THE WEATHER THROUGH THIS TAF
PERIOD WILL BE THE WINDS. FOR TODAY AT ALL TAF LOCATIONS THE WINDS
WILL BE BREEZY TO WINDY FROM THE SOUTH TO SOUTHWEST THIS MORNING.
THE WINDS WILL TURN AROUND TO THE WEST AND NORTHWEST AT TAF
LOCATIONS THROUGH 00Z TODAY AS A COLD FRONT MOVES THROUGH. IT IS THEN
EXPECTED TO REMAIN WINDY THROUGH 12Z WEDNESDAY. OTHERWISE...VFR
MID AND HIGH LEVEL CLOUDS 10KFT AND HIGHER ARE EXPECTED TO AFFECT
ALL TAF SITES THROUGH 00Z WITH A FEW-SCT CIRRUS CLOUDS AFTER 00Z.
VISIBILITY RESTRICTIONS SHOULD NOT BE AN ISSUE THROUGH 12Z
WEDNESDAY.
&&
.FIRE WEATHER...
FINE FUELS ARE PRIMED FOR EXPLOSIVE FIRE BEHAVIOR ACROSS THE
ENTIRE FORECAST AREA. ADD TO THAT RH VALUES AT OR BELOW 35 PERCENT
CWA-WIDE /LESS THAN 25 PERCENT RH IN FIRE WX ZONES 267...268...269
AND 270/ DURING PEAK HEATING THIS AFTERNOON WHEN WINDS ARE
INCREASING FROM THE WEST-NORTHWEST...AND THE FIRE DANGER INDEX
WILL BE PEGGED TO EXTREME ACROSS THE ENTIRE CWA THIS AFTERNOON.
SOUTH-SOUTHWESTERLY SURFACE WINDS IN THE BREEZY TO WINDY CATEGORY
THIS MORNING WILL SUBSIDE BY MID DAY TO AROUND 10 TO 20
MPH...UNTIL THE COLD FRONT BLASTS THROUGH THE FORECAST AREA.
BEHIND THE FRONT...WINDS WILL SWITCH AROUND TO THE WEST-NORTHWEST
AND BECOME BREEZY TO WINDY AGAIN BY MID-AFTERNOON...PARTICULARLY
ACROSS FIRE WEATHER ZONES 267...268...269 AND 270...WHERE RH
VALUES WILL DROP TO OR BELOW 25 PERCENT. RED FLAG WARNING CRITERIA
SHOULD BE MET THIS AFTERNOON ACROSS THOSE FOUR FIRE WX ZONES.
THEREFORE...A RED FLAG WARNING IS IN EFFECT FOR THOSE FOUR FIRE WX
ZONES THIS AFTERNOON BETWEEN 1 PM CST AND 6 PM CST.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 1 PM CST /NOON MST/ TO 6 PM CST /5 PM MST/
THIS AFTERNOON FOR LOWER BAD RIVER-MISSOURI COTEAU-UPPER
CHEYENNE-UPPER MISSOURI COTEAU.
WIND ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST
/5 PM MST/ WEDNESDAY FOR BROWN-BUFFALO-CAMPBELL-CLARK-
CODINGTON-CORSON-DAY-DEUEL-DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-
HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL-MCPHERSON-POTTER-
ROBERTS-SPINK-STANLEY-SULLY-WALWORTH.
MN...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY FOR
BIG STONE-TRAVERSE.
&&
SHORT TERM...DORN
FIRE WEATHER...DORN
LONG TERM...MOHR
AVIATION...MOHRHazardous weather outlook, Nov 12, 5:11 AM CST, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 511 AM CST MON NOV 12 2007 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-131115- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 511 AM CST MON NOV 12 2007 /411 AM MST MON NOV 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOLLOWING A COLD FRONT THAT WILL PASS THROUGH THE AREA ON TUESDAY...WINDS WILL INCREASE TUESDAY NIGHT INTO WEDNESDAY AS A STRONG LOW PRESSURE SYSTEM SETS UP IN SOUTHEAST CANADA AND COLD AIR MOVES INTO THE NORTHERN PLAINS. AT THIS TIME...WINDS ARE EXPECTED TO INCREASE TO 25 TO 30 MPH WITH GUSTS TO 40 MPH BY LATE TUESDAY NIGHT...AND FURTHER STRENGTHEN TO 30 TO 35 MPH WITH GUSTS TO 45 TO 55 MPH BY LATE WEDNESDAY MORNING AND EARLY WEDNESDAY AFTERNOON. A WIND ADVISORY OR HIGH WIND WATCH MAY BE NECESSARY FOR MOST OR ALL OF THE AREA FOR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. NJE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:56 AM CST | Wind Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 38 hr |
Nearby
Red Flag Warnings in South Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.